Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Liquid filled capsules in stools. No change in diet or illness. Causes?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
2 y/o male with small, liquid filled capsules in stool. Capsules are comparable in size to a grain of rice. Vary in shape from round to oblong. Color is clear to yellowish. No fever. No recent illness, no stomach aches, diet changes, or loss of appetite.
Posted Thu, 3 May 2012 in Digestion and Bowels
Answered by Dr. Shainaz Arif Kaware 1 hour later
Hello A,

Thanks for your query.

I had a look at the picture you posted from that it looks that the stools contain undigested fat in it.
This can happen in a condition called the Celiac disease.

It is a disease or rather disorder of intestine where in the intestine is not able to absorb food properly.

Celiac disease is a digestive disorder that occurs in reaction to gluten, a protein found in rye, barley, wheat, and all type of foods made with these grains.

The body reacts to the gluten in the food and can cause malabsorption so the child may at times have diarrhea,abdominal distension,irritability,along with fat in stool.

Commonly food like breads, crackers, muffins, pasta, pizza, cakes, and pies may cause such a symptom.

So please stop these sort of food if you are giving him and see if the stool reverts back to normal.

Better option is to get a stool routine examination done to confirm whether it is fat or some thing else.

Get the stool tested and with the reports consult your Paediatrician for opinion and treatment.

Hope this answer is helpful.
In case of any help needed please write back and I shall help you.

Please accept this answer in case you don't have further queries.

Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor